Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Red Eyes and Atripla
Jan 16, 2009

I have been using Atripla for about four months now. I am also on Valtrex. I saw an earlier question, Q194966, that asked about red eyes caused by Atripla. The answer then, was no. I was wondering if there is any new research.

Since being on Atripla the same occurrence has been happening to me. It is also listed as a side effect at http://www.fairview.org/healthlibrary/content/ma_efemteno_ma.htm

So, I'm wondering if this is indeed a side-effect, and will lead to a more serious vision problems down the line.

Response from Dr. Henry

The serious form of eye swelling/redness linked to Atripla would generally relate to diffuse hypersensitivity reaction (usually with significant rash and other symptoms) which becomes more threatening if mucous membrane surfaces (mouth/eyes) are involved. Irritated eyes are fairly common in the general population so often hard to link chronic low level eye irritation to one drug but it can happen occasionally (< 1%) as a form of drug allergy. KH



Previous
eating times
Next
combivir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement